Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Could fainting or weakness occur due to low blood pressure or heat exhaustion ?

Hi, my name is Andrea, I am 19. I have a history of depression and anxiety . Since I was 13 if had random episodes of fainting if you could call it that. I don t actually lose conciousnous. It comes on out of nowhere sometimes, I have a funny feeling, I don t know how to describe it but. Know what is coming. My body starts to flush and my vision turn red and splotchy until I can t see anything, my ears must swell shut because I can t hear anything. I know at this point that if I don t lay down I will fall, my body is weak and can t hold itself up. I lay on the ground feeling extremely nauseous waiting for my vision to come again. My body becomes hot and I sweat all over my body, then it fades and I become extremely cold. This last only a few minutes. I have been told I lose all co our in my skin . It Lasts only a few minutes usually, but feel weak for half hour after. It sounds like heat exhaustion but it has happened in the cold before too. Any help would be great thanks.
Asked On : Wed, 10 Aug 2011
Answers:  4 Views:  135
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi Andrea,
It appears from your history that you have features of autonomic dysfunction. This could be from the anti depressants that you are on or could be a type of epilepsy. Its highly recommended that you see a neurologist who will evaluate and plan further treatment.Hope that answers your query
Answered: Wed, 10 Aug 2011
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Smrithi's  Response
Hi, welcome to HCM,
Apart from these attacks is there any other symptoms? Are you on any medications? From your history it looks like it is due to excessive nerve stimulation called vaso vagal syncope. To rule out any other cause I would advise you to get your heart examined once . Hope this helps you.. Take care..
Answered: Wed, 10 Aug 2011
I find this answer helpful
  User's Response
Hi Well come to Whc
Gone throug your suffering.But you not mentioned any Blood pressure,Pulse Rate
recording.Basic laboratory testing Etc.Any neurological findings.Happening only during
Day time or any disturbance in sleep ETc.So better You consult your Doctor and ask
for his opinion. Could be simple Anxity With Depressin. That conclusion can be given
after thorough check up. Thanks
Answered: Wed, 10 Aug 2011
  User's Response
hello andrea
your symptoms are classical for what we call SYNCOPE.
what we need to know is why is it occuring. most situations they are precipitated by certain stimulus, such as heat, sudden pain ,fear etc. but incase you say these symptoms have come out of nowhere. likely cause could be cardiac then. change in heart rhythms can lead to decreased blood flow to the brain and precipitate the attack of syncope.
read about cardiogenic syncope.
get a 12 lead electrocardiogram or ecg. may need a tilt table test. every time you are aware that this is going to happen so it is unlikely to be anything neurological such as epilepsy. it is likely that a ecg may be normal when you are comfortable , but when you have symptoms we can exactly see what change in heart rhythm occurs episodically to point out to the root of the problem.
the frequency of your episodes are not good. so see a cardiologist. to know more about your disease read about CARDIOGENIC SYNCOPE. I really dont think you have anxiety or depression to blame for occurence of these episodes.
hope this is helpful.
Answered: Wed, 10 Aug 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor